advertisement
Question
Posted by: Rosemary | 2011/04/15

Uric Acid

I have been taking medication for blood pressure for the past 15years. i am a chronic arthritis suffer having had operations on both ankles to emove the arthriti and had my shoulder replaced. The pain in my hands is sometimes unbearable. I recently had a check up at the doctor and he found that I had gout! This I feel is impossible as I have no gaul bladder and anything slightly acid gives me the heebie jeebies! I have steamed vegetables eat a lot of chicken and fish etc. It turns out that the uric acid is a build up of one of the blood pressure tablets I take is a duiretic (water tablet). he changed the medication and I was allergic to it and my BP went up to 170/100! He changed the medication back and now I am back to square one ! Painful joints and feel I will end up in re-hab for prescription and non-prescritpion pain killers! Is there an answer for me?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Rosemary
I feel for you. On the one hand you require treatment for your high bp, but the medication is causing a build-up of uric acid which then gives you very painful gout. I would like to suggest that you see a physician about changing to a type of antihypertensive medication that does not cause a build-up of uric acid in your body. It may help to use the DASH diet. Click on 'Diet'nFood' at the top of this page and then on 'Food as medicine' and 'Hypertension',and read about the DASH Diet which was developed in the USA to lower bp. This diet is high in calcium and low in sodium which should lower your bp. Discuss the use of this type of diet with the physician when you consult him/her about the problem you experience with using diuretics.
Holding thumbs that you will find a treatment for your hypertension that does not cause gout and all this pain.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2011/04/15

Dear Rosemary
I feel for you. On the one hand you require treatment for your high bp, but the medication is causing a build-up of uric acid which then gives you very painful gout. I would like to suggest that you see a physician about changing to a type of antihypertensive medication that does not cause a build-up of uric acid in your body. It may help to use the DASH diet. Click on 'Diet'nFood' at the top of this page and then on 'Food as medicine' and 'Hypertension',and read about the DASH Diet which was developed in the USA to lower bp. This diet is high in calcium and low in sodium which should lower your bp. Discuss the use of this type of diet with the physician when you consult him/her about the problem you experience with using diuretics.
Holding thumbs that you will find a treatment for your hypertension that does not cause gout and all this pain.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement